• Previous Article
    Global existence and steady states of a two competing species Keller--Segel chemotaxis model
  • KRM Home
  • This Issue
  • Next Article
    Relativistic transfer equations: Comparison principle and convergence to the non-equilibrium regime
December  2015, 8(4): 765-775. doi: 10.3934/krm.2015.8.765

Strong solutions to compressible barotropic viscoelastic flow with vacuum

1. 

Department of Mathematics, College of Sciences, Hohai University, Nanjing 210098, China

2. 

Department of Mathematics, Sichuan University, Chengdu, 610064, China

Received  November 2014 Revised  May 2015 Published  July 2015

We consider strong solutions to compressible barotropic viscoelastic flow in a domain $\Omega\subset\mathbb{R}^{3}$ and prove the existence of unique local strong solutions for all initial data satisfying some compatibility condition. The initial density need not be positive and may vanish in an open set. Inspired by the work of Kato and Lax, we use the contraction mapping principle to get the result.
Citation: Tong Tang, Yongfu Wang. Strong solutions to compressible barotropic viscoelastic flow with vacuum. Kinetic and Related Models, 2015, 8 (4) : 765-775. doi: 10.3934/krm.2015.8.765
References:
[1]

Y. Cho, H. J. Choe and H. Kim, Unique solvability of the initial boundary value problems for compressible viscous fluids, J. Math. Pures Appl., 83 (2004), 243-275. doi: 10.1016/j.matpur.2003.11.004.

[2]

Y. M. Chu, X. G. Liu and X. Liu, Strong solutions to the compressible liquid crystal system, Pacific J. Math., 257 (2012), 37-52. doi: 10.2140/pjm.2012.257.37.

[3]

M. Hieber, Y. Naito and Y. Shibata, Global existence results for Oldroyd-B fluids in exterior domains, J. Differential Equations, 252 (2012), 2617-2629. doi: 10.1016/j.jde.2011.09.001.

[4]

X. P. Hu and D. H. Wang, Local strong solution to the compressible viscoelastic flow with large data, J. Differential Equations, 249 (2010), 1179-1198. doi: 10.1016/j.jde.2010.03.027.

[5]

X. P. Hu and D. H. Wang, Global existence for the multi-dimensional compressible viscoelastic flows, J. Differential Equations, 250 (2011), 1200-1231. doi: 10.1016/j.jde.2010.10.017.

[6]

X. P. Hu and D. H. Wang, Strong solutions to the three-dimensional compressible viscoelastic fluids, J. Differential Equations, 252 (2012), 4027-4067. doi: 10.1016/j.jde.2011.11.021.

[7]

C. Guillopé and J. C. Saut, Existence results for the flow of viscoelastic fluids with a differential constitutive law, Nonlinear Anal., 15 (1990), 849-869. doi: 10.1016/0362-546X(90)90097-Z.

[8]

X. D. Huang, J. Li and Z. P. Xin, Global well-posedness of classical solutions with large oscillations and vacuum to the three-dimensional isentropic compressible Navier-Stokes equations, Comm. Pure Appl. Math., 65 (2012), 549-585. doi: 10.1002/cpa.21382.

[9]

T. Kato, The Cauchy problem for quasi-linear symmetric hyperbolic systems, Arch. Rational Mech. Anal., 58 (1975), 181-205. doi: 10.1007/BF00280740.

[10]

R. Kupferman, C. Mangoubi and E. S. Titi, A Beale-Kato-Majda breakdown criterion for an Oldroyd-B fluid in the creeping flow regime, Commun. Math. Sci., 6 (2008), 235-256. doi: 10.4310/CMS.2008.v6.n1.a12.

[11]

P. D. Lax, Hyperbolic Systems of Conservation Laws and the Mathematical Theory of Shock Waves, Conference Board of the Mathematical Sciences Regional Conference Series in Applied Mathematics, No. 11. Society for Industrial and Applied Mathematics, v+48 pp, 1973.

[12]

Z. Lei, C. Liu and Y. Zhou, Global solutions for incompressible viscoelastic fluids, Arch. Ration. Mech. Anal., 188 (2008), 371-398. doi: 10.1007/s00205-007-0089-x.

[13]

Z. Lei, C. Liu and Y. Zhou, Global existence for a 2D incompressible viscoelastic model with small strain, Commun. Math. Sci., 5 (2007), 595-616. doi: 10.4310/CMS.2007.v5.n3.a5.

[14]

F. Lin, C. Liu and P. Zhang, On hydrodynamics of viscoelastic fluids, Comm. Pure Appl. Math., 58 (2005), 1437-1471. doi: 10.1002/cpa.20074.

[15]

F. Lin and P. Zhang, On the initial-boundary value problem of the incompressible viscoelastic fluid system, Comm. Pure Appl. Math., 61 (2008), 539-558. doi: 10.1002/cpa.20219.

[16]

P. L. Lions, Mathematical Topics in Fluid Mechanics, vol. 2. Compressible Models, Oxford Lecture Ser. Math. Appl., vol. 10, Oxford Science Publications, The Clarendon Press, Oxford University Press, New York, 1998.

[17]

A. J. Majda, Compressible Fluid Flow and Systems of Conservation Laws in Several Space Variables, Applied Mathematical Sciences, 53. Springer-Verlag, New York, 1984 doi: 10.1007/978-1-4612-1116-7.

[18]

A. Matsumura and T. Nishida, The initial value problem for the equations of motion of viscous and heat-conductive gases, J. Math. Kyoto Univ., 20 (1980), 67-104.

[19]

A. Matsumura and T. Nishida, Initial-boundary value problems for the equations of motion of compressible viscous and heat- conductive fluids, Comm. Math. Phys., 89 (1983), 445-464. doi: 10.1007/BF01214738.

[20]

J. G. Oldroyd, On the formation of rheological equations of state, Proc. R. Soc. Lond. Ser. A, 200 (1950), 523-541. doi: 10.1098/rspa.1950.0035.

[21]

J. G. Oldroyd, Non-Newtonian effects in steady motion of some idealized elastico-viscous liquids, Proc. R. Soc. Lond. Ser. A, 245 (1958), 278-297. doi: 10.1098/rspa.1958.0083.

[22]

J. Z. Qian and Z. F. Zhang, Global well-posedness for compressible viscoelastic fluids near equilibrium, Arch. Ration. Mech. Anal., 198 (2010), 835-868. doi: 10.1007/s00205-010-0351-5.

[23]

J. Z. Qian, Initial boundary value problems for the compressible viscoelastic fluid, J. Differential Equations, 250 (2011), 848-865. doi: 10.1016/j.jde.2010.07.026.

[24]

R. Salvi and I. Straškraba, Global existence for viscous compressible fluids and their behavior as $t\rightarrow\infty$, J. Fac. Sci. Univ. Tokyo Sect. IA Math., 40 (1993), 17-51.

show all references

References:
[1]

Y. Cho, H. J. Choe and H. Kim, Unique solvability of the initial boundary value problems for compressible viscous fluids, J. Math. Pures Appl., 83 (2004), 243-275. doi: 10.1016/j.matpur.2003.11.004.

[2]

Y. M. Chu, X. G. Liu and X. Liu, Strong solutions to the compressible liquid crystal system, Pacific J. Math., 257 (2012), 37-52. doi: 10.2140/pjm.2012.257.37.

[3]

M. Hieber, Y. Naito and Y. Shibata, Global existence results for Oldroyd-B fluids in exterior domains, J. Differential Equations, 252 (2012), 2617-2629. doi: 10.1016/j.jde.2011.09.001.

[4]

X. P. Hu and D. H. Wang, Local strong solution to the compressible viscoelastic flow with large data, J. Differential Equations, 249 (2010), 1179-1198. doi: 10.1016/j.jde.2010.03.027.

[5]

X. P. Hu and D. H. Wang, Global existence for the multi-dimensional compressible viscoelastic flows, J. Differential Equations, 250 (2011), 1200-1231. doi: 10.1016/j.jde.2010.10.017.

[6]

X. P. Hu and D. H. Wang, Strong solutions to the three-dimensional compressible viscoelastic fluids, J. Differential Equations, 252 (2012), 4027-4067. doi: 10.1016/j.jde.2011.11.021.

[7]

C. Guillopé and J. C. Saut, Existence results for the flow of viscoelastic fluids with a differential constitutive law, Nonlinear Anal., 15 (1990), 849-869. doi: 10.1016/0362-546X(90)90097-Z.

[8]

X. D. Huang, J. Li and Z. P. Xin, Global well-posedness of classical solutions with large oscillations and vacuum to the three-dimensional isentropic compressible Navier-Stokes equations, Comm. Pure Appl. Math., 65 (2012), 549-585. doi: 10.1002/cpa.21382.

[9]

T. Kato, The Cauchy problem for quasi-linear symmetric hyperbolic systems, Arch. Rational Mech. Anal., 58 (1975), 181-205. doi: 10.1007/BF00280740.

[10]

R. Kupferman, C. Mangoubi and E. S. Titi, A Beale-Kato-Majda breakdown criterion for an Oldroyd-B fluid in the creeping flow regime, Commun. Math. Sci., 6 (2008), 235-256. doi: 10.4310/CMS.2008.v6.n1.a12.

[11]

P. D. Lax, Hyperbolic Systems of Conservation Laws and the Mathematical Theory of Shock Waves, Conference Board of the Mathematical Sciences Regional Conference Series in Applied Mathematics, No. 11. Society for Industrial and Applied Mathematics, v+48 pp, 1973.

[12]

Z. Lei, C. Liu and Y. Zhou, Global solutions for incompressible viscoelastic fluids, Arch. Ration. Mech. Anal., 188 (2008), 371-398. doi: 10.1007/s00205-007-0089-x.

[13]

Z. Lei, C. Liu and Y. Zhou, Global existence for a 2D incompressible viscoelastic model with small strain, Commun. Math. Sci., 5 (2007), 595-616. doi: 10.4310/CMS.2007.v5.n3.a5.

[14]

F. Lin, C. Liu and P. Zhang, On hydrodynamics of viscoelastic fluids, Comm. Pure Appl. Math., 58 (2005), 1437-1471. doi: 10.1002/cpa.20074.

[15]

F. Lin and P. Zhang, On the initial-boundary value problem of the incompressible viscoelastic fluid system, Comm. Pure Appl. Math., 61 (2008), 539-558. doi: 10.1002/cpa.20219.

[16]

P. L. Lions, Mathematical Topics in Fluid Mechanics, vol. 2. Compressible Models, Oxford Lecture Ser. Math. Appl., vol. 10, Oxford Science Publications, The Clarendon Press, Oxford University Press, New York, 1998.

[17]

A. J. Majda, Compressible Fluid Flow and Systems of Conservation Laws in Several Space Variables, Applied Mathematical Sciences, 53. Springer-Verlag, New York, 1984 doi: 10.1007/978-1-4612-1116-7.

[18]

A. Matsumura and T. Nishida, The initial value problem for the equations of motion of viscous and heat-conductive gases, J. Math. Kyoto Univ., 20 (1980), 67-104.

[19]

A. Matsumura and T. Nishida, Initial-boundary value problems for the equations of motion of compressible viscous and heat- conductive fluids, Comm. Math. Phys., 89 (1983), 445-464. doi: 10.1007/BF01214738.

[20]

J. G. Oldroyd, On the formation of rheological equations of state, Proc. R. Soc. Lond. Ser. A, 200 (1950), 523-541. doi: 10.1098/rspa.1950.0035.

[21]

J. G. Oldroyd, Non-Newtonian effects in steady motion of some idealized elastico-viscous liquids, Proc. R. Soc. Lond. Ser. A, 245 (1958), 278-297. doi: 10.1098/rspa.1958.0083.

[22]

J. Z. Qian and Z. F. Zhang, Global well-posedness for compressible viscoelastic fluids near equilibrium, Arch. Ration. Mech. Anal., 198 (2010), 835-868. doi: 10.1007/s00205-010-0351-5.

[23]

J. Z. Qian, Initial boundary value problems for the compressible viscoelastic fluid, J. Differential Equations, 250 (2011), 848-865. doi: 10.1016/j.jde.2010.07.026.

[24]

R. Salvi and I. Straškraba, Global existence for viscous compressible fluids and their behavior as $t\rightarrow\infty$, J. Fac. Sci. Univ. Tokyo Sect. IA Math., 40 (1993), 17-51.

[1]

Sili Liu, Xinhua Zhao, Yingshan Chen. A new blowup criterion for strong solutions of the compressible nematic liquid crystal flow. Discrete and Continuous Dynamical Systems - B, 2020, 25 (11) : 4515-4533. doi: 10.3934/dcdsb.2020110

[2]

Yinxia Wang, Hengjun Zhao. Global existence and decay estimate of classical solutions to the compressible viscoelastic flows with self-gravitating. Communications on Pure and Applied Analysis, 2018, 17 (2) : 347-374. doi: 10.3934/cpaa.2018020

[3]

Yu-Zhu Wang, Yin-Xia Wang. Local existence of strong solutions to the three dimensional compressible MHD equations with partial viscosity. Communications on Pure and Applied Analysis, 2013, 12 (2) : 851-866. doi: 10.3934/cpaa.2013.12.851

[4]

Tong Tang, Hongjun Gao. Local strong solutions to the compressible viscous magnetohydrodynamic equations. Discrete and Continuous Dynamical Systems - B, 2016, 21 (5) : 1617-1633. doi: 10.3934/dcdsb.2016014

[5]

Menglan Liao. The lifespan of solutions for a viscoelastic wave equation with a strong damping and logarithmic nonlinearity. Evolution Equations and Control Theory, 2022, 11 (3) : 781-792. doi: 10.3934/eect.2021025

[6]

W. Wei, Yin Li, Zheng-An Yao. Decay of the compressible viscoelastic flows. Communications on Pure and Applied Analysis, 2016, 15 (5) : 1603-1624. doi: 10.3934/cpaa.2016004

[7]

Brahim Amaziane, Leonid Pankratov, Andrey Piatnitski. The existence of weak solutions to immiscible compressible two-phase flow in porous media: The case of fields with different rock-types. Discrete and Continuous Dynamical Systems - B, 2013, 18 (5) : 1217-1251. doi: 10.3934/dcdsb.2013.18.1217

[8]

Huajun Gong, Jinkai Li. Global existence of strong solutions to incompressible MHD. Communications on Pure and Applied Analysis, 2014, 13 (4) : 1553-1561. doi: 10.3934/cpaa.2014.13.1553

[9]

Huajun Gong, Jinkai Li. Global existence of strong solutions to incompressible MHD. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1337-1345. doi: 10.3934/cpaa.2014.13.1337

[10]

Xinghong Pan, Jiang Xu. Global existence and optimal decay estimates of the compressible viscoelastic flows in $ L^p $ critical spaces. Discrete and Continuous Dynamical Systems, 2019, 39 (4) : 2021-2057. doi: 10.3934/dcds.2019085

[11]

Colette Guillopé, Abdelilah Hakim, Raafat Talhouk. Existence of steady flows of slightly compressible viscoelastic fluids of White-Metzner type around an obstacle. Communications on Pure and Applied Analysis, 2005, 4 (1) : 23-43. doi: 10.3934/cpaa.2005.4.23

[12]

Youcef Amirat, Kamel Hamdache. Strong solutions to the equations of flow and heat transfer in magnetic fluids with internal rotations. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3289-3320. doi: 10.3934/dcds.2013.33.3289

[13]

Yusuke Ishigaki. On $ L^1 $ estimates of solutions of compressible viscoelastic system. Discrete and Continuous Dynamical Systems, 2022, 42 (4) : 1835-1853. doi: 10.3934/dcds.2021174

[14]

Xian-Gao Liu, Jie Qing. Globally weak solutions to the flow of compressible liquid crystals system. Discrete and Continuous Dynamical Systems, 2013, 33 (2) : 757-788. doi: 10.3934/dcds.2013.33.757

[15]

Zhilei Liang, Jiangyu Shuai. Existence of strong solution for the Cauchy problem of fully compressible Navier-Stokes equations in two dimensions. Discrete and Continuous Dynamical Systems - B, 2021, 26 (10) : 5383-5405. doi: 10.3934/dcdsb.2020348

[16]

Shu-Yu Hsu. Existence and properties of ancient solutions of the Yamabe flow. Discrete and Continuous Dynamical Systems, 2018, 38 (1) : 91-129. doi: 10.3934/dcds.2018005

[17]

Jean-Jérôme Casanova. Existence of time-periodic strong solutions to a fluid–structure system. Discrete and Continuous Dynamical Systems, 2019, 39 (6) : 3291-3313. doi: 10.3934/dcds.2019136

[18]

Elder J. Villamizar-Roa, Elva E. Ortega-Torres. On a generalized Boussinesq model around a rotating obstacle: Existence of strong solutions. Discrete and Continuous Dynamical Systems - B, 2011, 15 (3) : 825-847. doi: 10.3934/dcdsb.2011.15.825

[19]

Zhoude Shao. Existence and continuity of strong solutions of partly dissipative reaction diffusion systems. Conference Publications, 2011, 2011 (Special) : 1319-1328. doi: 10.3934/proc.2011.2011.1319

[20]

Hao Yang, Fuke Wu, Peter E. Kloeden. Existence and approximation of strong solutions of SDEs with fractional diffusion coefficients. Discrete and Continuous Dynamical Systems - B, 2019, 24 (10) : 5553-5567. doi: 10.3934/dcdsb.2019071

2020 Impact Factor: 1.432

Metrics

  • PDF downloads (141)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]